MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION INTERLOCK; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

BOSTON SCIENTIFIC CORPORATION INTERLOCK; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number 83777
Medical Device Problem Codes Component Missing (2306); Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/18/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Age at time of event: 18 years or older.
 
Event or Problem Description
It was reported that there was no fibered coil.The target lesion was located in the splenic artery.A 2/3mm x 2.3cm f-idc vortx diamond interlock coil was selected for use.During the procedure, the coil failed to form inside the lesion when the physician tried to deploy it.The coil was withdrawn and another attempt to deploy was unsuccessful as the coil still failed to form.Consequently, it was withdrawn for the second time and deployed outside the patient, and found there was "no fibered coil".The physician noted, "after end has interlocking arm the front has nothing".Confirmation was made no device fragments were left inside the patient.The procedure was completed by unknown injected embolic microspheres.There were no complications reported and the patient was stable post-procedure.
 
Event or Problem Description
 
Additional Manufacturer Narrative
A2 - age at time of event: 18 years or older.Device evaluated by manufacturer: the device was returned for analysis.The pusher wire and the introducer sheath were returned.The main coil was not returned.The twist lock of the introducer sheath was found opened.The introducer sheath was inspected, and no anomalies were noted.Blood was noticed inside the introducer sheath.The pusher wire was inspected, and it was broken, kinked and stretched.The proximal end of the pusher wire had a smooth surface.The interlocking arm was inspected, and no anomalies were noted.The dimensional inspection revealed that the outer diameter (od) at the solder joint and tfe were found to be within specification.

Brand Name
INTERLOCK
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORK LIMITED
model farm road
cork
EI  
Manufacturer Contact
jay johnson
two scimed place
maple grove, MN 55311
7634942574
MDR Report Key13590975
Report Number2134265-2022-02052
Device Sequence Number4018863
Product Code KRD
UDI-Device Identifier08714729765080
UDI-Public08714729765080
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K132578
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/01/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/03/2024
Device Model Number83777
Device Catalogue Number83777
Device Lot Number0027428993
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/26/2022
Supplement Date Received by Manufacturer03/08/2022
Initial Report FDA Received Date02/24/2022
Supplement Report FDA Received Date04/01/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/03/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown